Alert archive / North Carolina / Frost Advisories in 2005
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Oct 28, 2005, 4:20 AM EDT for 15 counties in North Carolina. It took effect at Oct 29, 2005, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2005, 4:20 AM EDT (08:20 UTC)
- In effect from
- Oct 29, 2005, 4:00 AM EDT
- Expired
- Oct 29, 2005, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Anson County, NC, Franklin County, NC, Granville County, NC, Harnett County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Richmond County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 39 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1615 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 280820 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 420 AM EDT FRI OCT 28 2005 ...FROST ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL NORTH CAROLINA FROM 4 AM TO 9 AM SATURDAY MORNING... NCZ008>010-026-027-041>043-073>077-083-084-281630- /X.NEW.KRAH.FR.Y.0002.051029T0800Z-051029T1300Z/ GRANVILLE-VANCE-WARREN-FRANKLIN-NASH-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... LOUISBURG...NASHVILLE...RALEIGH...SMITHFIELD...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON... WADESBORO...ROCKINGHAM 420 AM EDT FRI OCT 28 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... WITH SKIES BECOMING CLEAR AND WINDS DIMINISHING TO NEAR CALM TONIGHT... TEMPERATURES WILL FALL TO BETWEEN 32 AND 36 DEGREES IN THE PREDAWN HOURS EARLY SATURDAY MORNING. THIS WILL ALLOW SCATTERED FROST TO DEVELOP. RURAL AND LOW LYING AREAS OF THE SOUTHERN AND NORTHEAST PIEDMONT... NORTHERN COASTAL PLAIN... AND WESTERN SANDHILLS WILL BE MOST SUSCEPTIBLE TO SCATTERED FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SCATTERED FROST MAY DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE POSSIBILITY OF SCATTERED FROST... ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. TO THE NORTHWEST OF THE ADVISORY AREA INCLUDING MUCH OF THE NORTHWEST PIEDMONT... WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED WEDNESDAY NIGHT... THUS ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED IN THIS REGION. $$ GIH
2 follow-up statements
000 WWUS72 KRAH 281527 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1127 AM EDT FRI OCT 28 2005 ...FROST ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL NORTH CAROLINA FROM 4 AM TO 9 AM SATURDAY MORNING... NCZ008>010-026-027-041>043-073>077-083-084-290400- /X.CON.KRAH.FR.Y.0002.051029T0800Z-051029T1300Z/ GRANVILLE-VANCE-WARREN-FRANKLIN-NASH-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... LOUISBURG...NASHVILLE...RALEIGH...SMITHFIELD...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON... WADESBORO...ROCKINGHAM 1127 AM EDT FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... TEMPERATURES WILL FALL TO BETWEEN 32 AND 36 DEGREES TONIGHT UNDER CLEAR SKIES WITH NEAR CALM WINDS. THIS WILL ALLOW SCATTERED FROST TO DEVELOP...ESPECIALLY IN RURAL AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SCATTERED FROST MAY DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE POSSIBILITY OF SCATTERED FROST... ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. TO THE NORTHWEST OF THE ADVISORY AREA INCLUDING MUCH OF THE NORTHWEST PIEDMONT... WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED WEDNESDAY NIGHT... THUS ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED IN THIS REGION. $$
000 WWUS72 KRAH 290208 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1008 PM EDT FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF CENTRAL NORTH CAROLINA FROM 4 AM TO 9 AM SATURDAY MORNING... NCZ040-291300- /X.EXA.KRAH.FR.Y.0002.051029T0800Z-051029T1300Z/ CHATHAM- INCLUDING THE CITY OF...PITTSBORO 1008 PM EDT FRI OCT 28 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY. UNDER CLEAR SKIES AND CALM CONDITIONS...TEMPERATURES OVERNIGHT WILL FALL TO BETWEEN 33 AND 36 DEGREES. THIS WILL RESULT IN THE FORMATION OF SCATTERED FROST ACROSS THE REGION OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SCATTERED FROST MAY DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE POSSIBILITY OF SCATTERED FROST... ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. TO THE NORTHWEST OF THE ADVISORY AREA INCLUDING MUCH OF THE NORTHWEST PIEDMONT... WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED WEDNESDAY NIGHT... THUS ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED IN THIS REGION. $$ NCZ008>010-026-027-041>043-073>077-083-084-291300- /X.CON.KRAH.FR.Y.0002.051029T0800Z-051029T1300Z/ GRANVILLE-VANCE-WARREN-FRANKLIN-NASH-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... LOUISBURG...NASHVILLE...RALEIGH...SMITHFIELD...WILSON... ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...LILLINGTON... WADESBORO...ROCKINGHAM 1008 PM EDT FRI OCT 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SATURDAY... UNDER CLEAR SKIES AND A CALM WIND...TEMPERATURES WILL FALL OVERNIGHT TO BETWEEN 33 AND 37 DEGREES. THIS WILL ALLOW SCATTERED FROST TO FORM...ESPECIALLY IN RURAL AND LOW LYING AREAS. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SCATTERED FROST MAY DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE POSSIBILITY OF SCATTERED FROST... ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. $$ WSS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 28, 2:40 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Oct 28, 2:40 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 AM EDT FRI OCT 28 2005 .SHORT TERM (TODAY THROUGH MONDAY)... TODAY THROUGH TONIGHT: AN UPPER JET DIVING SOUTHWARD FROM MI CONTINUES TO INDUCE CLOUDINESS FROM SOUTHERN OH DOWN TO EASTERN KY... EASTERN TN... AND SOUTHWEST VA... WHILE ANOTHER POCKET OF POTENT UPPER DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THE DEPARTING SOUTHWESTERLY JET ON THE EAST SIDE OF THE VORTEX TO OUR NORTH IS SUPPORTING A SURFACE LOW OFF THE SOUTHEAST COAST EAST OF SAVANNAH. THE CLOUDS COMING INTO NORTHWEST NC SHOULD DISSIPATE THIS MORNING AS THE MI JET WEAKENS AND PVA WANES. LIKEWISE AS THE MID LEVEL TROUGH AXIS DROPS THROUGH NC THEN PUSHES EASTWARD AND OFFSHORE THIS AFTERNOON THE JET TO OUR NORTHEAST AND ITS FORCING WILL EXIT. BASED ON RADAR AND OBSERVATIONS THE NAM SEEMS TO BE DOING A SLIGHTLY BETTER JOB THAN THE GFS WITH THE LOCATION OF MEASURABLE RAINFALL THUS FAR OVERNIGHT BUT IT IS A LITTLE TOO DRY IN THE EASTERN SANDHILLS. WHILE OBSERVED SURFACE FLOW IS ADVECTING DRIER AIR INTO THE CENTRAL AND WESTERN CWA... IT IS WEAKLY CONFLUENT. THE FAR SOUTHEAST AND EASTERN COUNTIES IN THE CWA WILL NEED A SHORT TERM INCREASE IN RAIN COVERAGE THROUGH THE MORNING... BUT DONT SEE A NEED TO EXTEND POPS ANY FARTHER WESTWARD WITH ONGOING PRECIP NOT ABLE TO SURVIVE AS IT WORKS NORTHWESTWARD. CURRENT END TIME OF MID AFTERNOON STILL LOOKS GOOD ALTHOUGH IT COULD GO AN HOUR OR SO EITHER WAY. WITH FORECAST SOUNDINGS INDICATING CLOUDS REMAINING BROKEN OVER MUCH OF THE AREA THROUGH EARLY AFTERNOON... HAVE TRIMMED MAX TEMPS A BIT TO GO 54-61... COOLEST NORTHEAST. 925-850 MB DROP LIKE A ROCK TONIGHT AND EXPECT WIDESPREAD LOW-MID 30S TONIGHT OVER ALL BUT THE SOUTHEAST CWA. WHETHER OR NOT THE LOW LEVELS WILL DECOUPLE OVERNIGHT IS THE BIG QUESTION. THE NAM AND GFS BOTH INDICATE THAT THIS WILL OCCUR... SO WERE LOOKING AT ANOTHER FROST RISK OVER ALL BUT THE SOUTHEAST. WILL ISSUE A FROST ADVISORY FOR THIS AREA. THIS WILL EXCLUDE THE ENTIRE NORTHWEST PIEDMONT OVER TO ROXBORO AND DURHAM... INCLUDING THE TRIAD AREA AND LEXINGTON TO ASHEBORO... WHERE WIDESPREAD FREEZING TEMPS LAST NIGHT MEAN AN END TO THE GROWING SEASON. SATURDAY THROUGH MONDAY: STRONG HIGH PRESSURE BUILDS IN WITH QUICKLY RISING HEIGHTS AND PROFOUND DRYING THROUGH THE COLUMN AS MID LEVEL RIDGING MOVES IN FROM THE WEST BEHIND THE DEPARTING VORTEX. FORECAST SOUNDINGS DEPICT MINOR MOISTURE SATURDAY BENEATH THE SUBSIDENCE INVERSION ALOFT BUT THIS SHOULD RESULT IN NOTHING MORE THAN SCATTERED FLAT AFTERNOON CUMULUS AT WORST. SUNDAY/MONDAY SKY COVER IS EXPECTED TO BE 10% OR LESS. HIGHS 57-62 SATURDAY... THEN THICKNESSES SUPPORT A 5-10 DEGREE JUMP IN HIGHS SUNDAY TO THE MID 60S TO NEAR 70... WITH ANOTHER RISE TO 69-75 MONDAY. MORNING LOWS SATURDAY & SUNDAY SHOULD BE WELL BELOW NORMAL GIVEN THE EXPECTED NEARLY CALM WINDS EACH NIGHT... AND CURRENT FORECASTS OF 33-38 AND PATCHY FROST NORTH AND WEST LOOK FINE. MILDER MONDAY MORNING. -GIH && .LONG TERM (MONDAY NIGHT THROUGH THURSDAY)... NO MAJOR CHANGES. LATEST MEDIUM RANGE MODEL RUNS SHOW AN UPPER TROUGH APPROACHING FROM THE WEST TUESDAY... ALTHOUGH THE DEGREE OF MOISTURE RETURN IS IN QUESTION GIVEN THE SURFACE-925 MB RIDGING THAT HOLDS ACROSS THE SOUTHEAST PRECEDING THE TROUGH. THE 00Z/28 CANADIAN AND GFS BOTH CLOSE OFF AN UPPER VORTEX OVER TEXAS LATE TUESDAY AND SHIFT IT EAST ALONG THE GULF COAST WEDNESDAY WITH THE 12Z/27 ECMWF NOT FAR OFF... AND IF THIS OCCURS IT COULD GREATLY LIMIT ANY RAINFALL IN NC WED/THU. BASED ON THIS UNCERTAINTY WILL MAINTAIN A DRY FORECAST WITH PARTLY CLOUDY SKIES AND SEASONAL TEMPS. -GIH && .AVIATION... UPPER LEVEL TROF ROTATING SOUTHWEST OF THE AREA WILL MOVE ACROSS THE REGION BY LATE MORNING. SCT TO BKN CLOUDS 5-8 THOUSAND FEET WILL DISSIPATE FROM WEST TO EAST BY LATE MORNING/EARLY AFTERNOON. AFTER 18Z CIGS UNLIMITED AND VSBYS UNRESTRICTED. LIGHT AND VARIABLE WINDS THIS MORNING WILL BECOME NORTHERLY AT 10 KTS AFTER 15Z. -RHJ && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR NCZ008>011-026>028-041>043-073>077-083-084 FROM 4 AM SATURDAY TO 9 AM SATURDAY. && SHORT TERM...HARTFIELD LONG TERM...HARTFIELD AVIATION...RHJ
Hazardous weather outlook, Oct 27, 5:00 AM EDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 500 AM EDT THU OCT 27 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-280830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 500 AM EDT THU OCT 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED FROST WITH TEMPERATURES 32 TO 35 DEGREES WILL MODERATE BACK INTO THE UPPER 50S TO LOWER 60S THIS AFTERNOON. OTHERWISE... NO HAZARDOUS WEATHER IS FORECAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PWB
Nearby
Frost Advisories in North Carolina, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.